Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Pointwise differentiability and absolute continuity


Authors: Thomas Bagby and William P. Ziemer
Journal: Trans. Amer. Math. Soc. 191 (1974), 129-148
MSC: Primary 26A54; Secondary 46E35
MathSciNet review: 0344390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the relationships between $ {L_p}$ differentiability and Sobolev functions. It is shown that if f is a Sobolev function with weak derivatives up to order k in $ {L_p}$, and $ 0 \leq l \leq k$, then f has an $ {L_p}$ derivative of order l everywhere except for a set which is small in the sense of an appropriate capacity. It is also shown that if a function has an $ {L_p}$ derivative everywhere except for a set small in capacity and if these derivatives are in $ {L_p}$, then the function is a Sobolev function. A similar analysis is applied to determine general conditions under which the Gauss-Green theorem is valid.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26A54, 46E35

Retrieve articles in all journals with MSC: 26A54, 46E35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0344390-6
PII: S 0002-9947(1974)0344390-6
Keywords: $ {L_p}$ derivatives, Sobolev functions, capacity, normal currents, sets of finite perimeter, Gauss-Green theorem
Article copyright: © Copyright 1974 American Mathematical Society